Alert archive / Alabama / Flash Flood Warnings in 2005

Flash Flood Warning 33, NWS Huntsville, AL

August 15, 2005Madison County, Alabama

NWS Huntsville, AL issued this flash flood warning at Aug 15, 2005, 4:19 PM CDT for Madison County, Alabama. It was in force for 116 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2005, 4:19 PM CDT (21:19 UTC)
Expired
Aug 15, 2005, 6:15 PM CDT
In force
116 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 4:19 PM CDTFLOODHuntsville, ALWATER COVERING INTERSECTION OF OAKWOOD AND WASHINGTON STREET.
Aug 15, 4:19 PM CDTFLASH FLOODHuntsville, ALWATER COVERING INTERSECTION OF OAKWOOD AND WASHINGTON STREET.
Aug 15, 4:30 PM CDTFLASH FLOODHuntsville, ALFLOODING AT INTERSECTION OF PRATT AVENUE AND MERIDIAN STREET. ONE PERSON WAS TRAPPED IN A VEHICLE BUT WAS RESCUED.
Aug 15, 4:30 PM CDTFLASH FLOODHuntsville, ALPERSON TRAPPED IN CAR DUE TO WATER COVERING PRATT AVE.
Aug 15, 4:30 PM CDTFLASH FLOODHuntsville, ALTHREE FEET OF WATER COVERING ROAD JUST NORTH OF OAKWOOD/WASHINGTON INTERSECTION.
Aug 15, 4:35 PM CDTFLASH FLOODHuntsville, ALFLOODING ON WASHINGTON STREET BETWEEN OAKWOOD AND MAX LUTHER. ROAD WAS CLOSED DUE TO AT LEAST THREE FEET OF WATER COVERING ROAD JUST NORTH OF OAKWOOD/WASHINGTON INTERSECTION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
549 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHUN 152120
FFWHUN
ALC089-152315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
419 PM CDT MON AUG 15 2005

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MADISON COUNTY IN NORTH CENTRAL ALABAMA

* UNTIL 615 PM CDT

* AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED    
  AREA. THE HEAVIEST RAIN HAS FALLEN JUST NORTH OF DOWNTOWN          
  HUNTSVILLE. RADAR INDICATES NEARLY AN INCH OF RAIN HAS FALLEN      
  SINCE 345 PM CDT...AND THE STORM IS NEARLY STATIONARY...SO         
  ADDITIONAL HEAVY RAIN IS LIKELY

* SOME LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...          
  HUNTSVILLE.
  NORTH MEMORIAL PARKWAY.
  ALABAMA A AND M UNIVERSITY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 3469 8669 3469 8648 3482 8649 3484 8669

$$

JE
6 follow-up statements
000 
WGUS74 KHUN 152124 RRA
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
424 PM CDT MON AUG 15 2005

ALC089-152315-
MADISON AL-
424 PM CDT MON AUG 15 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM CDT FOR MADISON
COUNTY...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER 
THE WARNED AREA.

AT 422 PM CDT...MADISON COUNTY EMERGENCY MANAGEMENT REPORTED WATER 
OVER THE ROADWAY AT THE INTERSECTION OF OAKWOOD AND WASHINGTON IN 
HUNTSVILLE.

LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
  HUNTSVILLE.
  NORTH MEMORIAL PARKWAY.
  ALABAMA A AND M UNIVERSITY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3469 8669 3469 8648 3482 8649 3484 8669

$$

JE
000 
WGUS74 KHUN 152138
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
437 PM CDT MON AUG 15 2005

ALC089-152315-
MADISON AL-
437 PM CDT MON AUG 15 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM CDT FOR MADISON
COUNTY...

AT 437 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING AT 
THE INTERSECTION OF OAKWOOD AND WASHINGTON...AND MERIDIAN AND PRATT. 
SIGNIFICANT FLOODING HAS BEEN REPORTED. USE EXTREME CAUTION WHILE 
TRAVELING IN METRO HUNTSVILLE THIS AFTERNOON

LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
  HUNTSVILLE...NORMAL...CHAPMAN MOUNTAIN...MONTE SANO...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3469 8669 3466 8634 3479 8638 3484 8669

$$

JE
000 
WGUS74 KHUN 152140
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
440 PM CDT MON AUG 15 2005

ALC089-152315-
MADISON AL-
440 PM CDT MON AUG 15 2005

...SIGNIFICANT FLOODING OCCURRING IN PORTIONS OF HUNTSVILLE...
...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM CDT FOR MADISON 
COUNTY...

AT 440 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING AT 
THE INTERSECTION OF OAKWOOD AND WASHINGTON...AND MERIDIAN AND PRATT. 
SIGNIFICANT FLOODING HAS BEEN REPORTED. SEVERAL FEET OF WATER ARE 
REPORTED OVER THE ROAD AT MAX LUTHER AND WASHINGTON. 

USE EXTREME CAUTION WHILE TRAVELING IN METRO HUNTSVILLE THIS 
AFTERNOON

LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
  HUNTSVILLE...NORMAL...CHAPMAN MOUNTAIN...MONTE SANO...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3469 8669 3466 8634 3479 8638 3484 8669

$$

JE
000 
WGUS74 KHUN 152153
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
453 PM CDT MON AUG 15 2005

ALC089-152315-
MADISON AL-
453 PM CDT MON AUG 15 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM CDT FOR MADISON
COUNTY...

AT 453 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING IN 
PORTIONS OF HUNTSVILLE. IN ADDITION...THUNDERSTORMS WERE PRODUCING 
VERY HEAVY RAINFALL BETWEEN TONEY AND GLADSTONE.

FLOODED INTERSECTIONS IN HUNTSVILLE INCLUDE...
OAKWOOD AND WASHINGTON...
MAX LUTHER AND WASHINGTON...
MERIDIAN AND PRATT...

IF YOU SEE WATER OVER A ROADWAY...DO NOT RISK IT.  TURN AROUND... 
DONT DROWN

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3469 8669 3466 8634 3478 8632 3496 8674

$$

JE
000 
WGUS74 KHUN 152225
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
525 PM CDT MON AUG 15 2005

ALC089-152315-
MADISON AL-
525 PM CDT MON AUG 15 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM CDT FOR MADISON
COUNTY...

AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN
WAS ENDING ACROSS MOST OF MADISON COUNTY. ALTHOUGH THE HEAVY 
RAINFALL HAS COME TO AN END...FLOODING OF LOW LYING AND POOR 
DRAINAGE AREAS WILL CONTINUE...ESPECIALLY BETWEEN FIVE POINTS IN 
HUNTSVILLE AND ALABAMA A AND M UNIVERSITY.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3469 8669 3466 8634 3478 8632 3496 8674

$$

JE
000 
WGUS74 KHUN 152309
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
608 PM CDT MON AUG 15 2005

ALC089-152315-
MADISON AL-
608 PM CDT MON AUG 15 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM CDT FOR MADISON 
COUNTY...

AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN
HAD ENDED ACROSS MADISON COUNTY. ALTHOUGH THE HEAVY RAINFALL HAS 
COME TO AN END...FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL 
CONTINUE. A COUNTYWIDE FLOOD WARNING WILL REMAIN IN EFFECT UNTIL 715 
PM CDT AS RUNOFF FROM THE EARLIER RAINS CONTINUES.

TO REPORT FLOODING...HAVE YOUR EMERGENCY MANAGEMENT AGENCY RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HUNTSVILLE.

LAT...LON 3469 8669 3466 8634 3478 8632 3496 8674

$$

JE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 1:39 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 15, 1:39 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
139 PM CDT MON AUG 15 2005

.DISCUSSION...
DESPITE THE 5H RIDGE CENTER LOCATED NEARLY ON TOP OF THE LOCAL
AREA...CONVECTIVE COVERAGE IS CONSIDERABLY GREATER THAN
YESTERDAY. THIS IS LIKELY DUE TO THE HIGHER LOW LEVEL MOISTURE IN
PLACE WITH SFC DEW POINTS OF 70-75F. COVERAGE SHOULD BE HIGHEST
NEAR RESIDUAL OUTFLOW BOUNDARY IN MID TN. NEAR STORM ENVIRONMENT
IS YIELDING SBCAPES IN EXCESS OF 3500 J/KG OVERALL...WHICH WILL
LIKELY EXCEED 4000 J/KG WITHIN THE NEXT HOUR OR SO. GOES WINDEX
VALUES ARE NOW EXCEEDING 60...WITH WMSI VALUES CORRESPONDING TO
50-65KT WET MICROBURST POTENTIAL. KHTX SHOWED A RECENT PROXIMITY
STORM WITH DIVERGENT BASE VELOCITY SIGNATURE AND MAX OF 35KT SO
FAR. I SUSPECT WITH FURTHER HEATING...ELEVATED CORES WILL
INTENSIFY THE LOCAL DAMAGING WIND THREAT. AS WITH THE LAST SEVERAL
DAYS...EXPECT STORMS TO DISSIPATE RAPIDLY TOWARD SUNSET.

PERSISTENCE TYPE FORECAST LOOKS LIKE BEST ROUTE TO GO THROUGHOUT
THE 7 DAY PERIOD...EVEN IN THE LONG TERM. LONG TERM MODEL
CONFIDENCE IS PRETTY SHAKY WITH NO RUN TO RUN CONTINUITY SINCE
YESTERDAY. FOR DAYS 1 TO 3...FORECAST CONCERN IS WHETHER OR NOT
THE SHORTWAVE WILL AID LIFT AND WIDER SPREAD RAINFALL ON
WEDNESDAY. I BELIEVE THE MODELS ARE DERIVING THIS WAVE FROM MCS
ACTIVITY IN THE SOUTHERN PLAINS INTO THE MID SOUTH. THIS IS
PLAUSIBLE TO A CERTAIN EXTENT...BUT NOT ENOUGH TO HANG MY HAT ON
FOR INCREASING GOING CHANCE POP FORECAST. SO...HAVE LEFT THIS
ALONE FOR NOW. INDEED...IF AN OUTFLOW BOUNDARY IS GENERATED
TUESDAY INTO TUESDAY NIGHT WHICH TAKES RESIDENCE IN THE TN
VALLEY...POPS WILL INCREASE GIVEN THE CURRENT BUOYANT AIRMASS IN
PLACE.

ONLY SIGNIFICANT CHANGES TO THE EXTENDED FORECAST WERE TO RAISE
HIGH TEMPS A BIT DAYS 5-7 GIVEN LOW CONFIDENCE IN COLD FRONT
ARRIVING THIS FAR S. IM TAKING A CONSERVATIVE APPROACH ON THIS
GIVEN THAT THE 5H RIDGE LOOKS TO REMAIN STRONG THROUGH THIS WEEK.

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE	73 94 73 91 / 20 40 30 40
SHOALS		73 95 72 91 / 20 40 30 40
CULLMAN		73 93 72 91 / 20 40 30 40
FAYETTEVILLE	72 94 71 91 / 20 40 30 40
FORT PAYNE	70 91 71 88 / 20 40 30 40

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

KULA
Hazardous weather outlook, Aug 15, 11:42 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1142 AM CDT MON AUG 15 2005

ALZ001>010-016-TNZ076-096-097-160200-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1142 AM CDT MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(TODAY AND TONIGHT)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.  A FEW OF
THE STORMS WILL BE CAPABLE OF PRODUCING MICROBURSTS...OR LOCALIZED
DAMAGING WINDS OVER 60 MPH.  THE STORMS WILL ALSO CONTAIN FREQUENT
CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY DOWNPOURS...AND SMALL HAIL.

AREAL COVERAGE OF THUNDERSTORMS IS EXPECTED TO REMAIN SMALL...SO
RELIEF FROM THE HEAT WILL BE LIMITED.  HIGH TEMPERATURES IN THE LOW
TO MID 90S ALONG WITH VERY HUMID CONDITIONS WILL YIELD HEAT INDICES
FROM 100 TO 108 DEGREES.

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH
THE PERIOD.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED THROUGH THE OUTLOOK PERIOD.

KULA

In the hours before

Special weather statement, Aug 15, 2:38 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
238 PM CDT MON AUG 15 2005

ALZ001-152010-
LAUDERDALE-
238 PM CDT MON AUG 15 2005

...SIGNIFICANT WEATHER ALERT FOR EASTERN LAUDERDALE COUNTY UNTIL
310 PM CDT...

AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEXINGTON...OR 16 MILES EAST OF
UNDERWOOD-PETERSVILLE...MOVING EAST AT 10 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LEXINGTON.
  WHITEHEAD.
  ANDERSON.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

10
Special weather statement, Aug 15, 3:01 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
301 PM CDT MON AUG 15 2005

TNZ097-152030-
FRANKLIN-
301 PM CDT MON AUG 15 2005

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 330 PM CDT...

AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUNTLAND...OR 12 MILES SOUTHWEST OF
WINCHESTER...MOVING EAST AT 5 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LEXIE CROSSROADS.
  BEANS CREEK.
  HARMONY.
  MAXWELL.
  BELVIDERE.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

10
Local storm report, Aug 15, 3:17 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
317 PM CDT MON AUG 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND GST     HUNTLAND                35.06N 86.27W
08/15/2005  60 MPH           FRANKLIN           TN   TRAINED SPOTTER

&&

KULA
Special weather statement, Aug 15, 3:23 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
323 PM CDT MON AUG 15 2005

ALZ009-152050-
JACKSON-
323 PM CDT MON AUG 15 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHERN JACKSON COUNTY UNTIL 350
PM CDT...

AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES EAST OF HUNTLAND...OR 12 MILES SOUTH OF
WINCHESTER...MOVING SOUTHEAST AT 15 MPH.

WINDS GUSTS APPROACHING 50 MPH WILL BE POSSIBLE AHEAD OF THIS STORM
ACROSS NORTHERN JACKSON COUNTY.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  JERICHO.
  HYTOP.
  ANDERSON.
  BASS.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

10
Special weather statement, Aug 15, 3:32 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
332 PM CDT MON AUG 15 2005

ALZ006-152055-
MADISON-
332 PM CDT MON AUG 15 2005

...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN MADISON COUNTY UNTIL
355 PM CDT...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF OWENS CROSSROADS...OR 13
MILES NORTHWEST OF GUNTERSVILLE. THIS STORM WAS NEARLY STATIONARY.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NEW HOPE...US HIGHWAY 431 NEAR THE PAINT ROCK RIVER...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Aug 15, 3:41 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
341 PM CDT MON AUG 15 2005

ALZ008-152105-
MARSHALL-
341 PM CDT MON AUG 15 2005

...SIGNIFICANT WEATHER ALERT FOR MARSHALL COUNTY UNTIL 405 PM CDT...

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRANT...OR 10 MILES NORTH OF GUNTERSVILLE.
THIS STORM WAS NEARLY STATIONARY.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GRANT.
  HEBRON.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 1:49 PM CDTSevere Thunderstorm WarningHUNFranklin26 min
Aug 15, 2:19 PM CDTFlash Flood WarningHUNFranklin3 hr
Aug 15, 2:40 PM CDTFlash Flood WarningHUNMorgan3 hr
Aug 15, 3:09 PM CDTFlash Flood WarningHUNLauderdale2 hr
Aug 15, 3:46 PM CDTSevere Thunderstorm WarningHUNMadison29 min
Aug 15, 4:14 PM CDTSevere Thunderstorm WarningHUNMadison31 min
Aug 15, 5:30 PM CDTSevere Thunderstorm WarningHUNDeKalb30 min

Nearby

Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.